Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 77, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at May 15, 2014, 6:49 PM EDT for Granville County, Person County, North Carolina. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2014, 6:49 PM EDT (22:49 UTC)
- Expired
- May 15, 2014, 7:45 PM EDT
- In force
- 56 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Granville County, NC, Person County, NC
The radar
The Raleigh/Durham radar (KRAX), 87 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 11:56 AM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 114 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
941
WUUS52 KRAH 152249
SVRRAH
NCC077-145-152345-
/O.NEW.KRAH.SV.W.0077.140515T2249Z-140515T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
649 PM EDT THU MAY 15 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GRANVILLE COUNTY IN CENTRAL NORTH CAROLINA...
EASTERN PERSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 745 PM EDT
* AT 649 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
WAS LOCATED OVER ROUGEMONT...OR 12 MILES SOUTH OF ROXBORO...AND
MOVING NORTH AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
ROXBORO...BETHEL HILL...MAYO RESERVOIR...MORIAH AND SURL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
ALTHOUGH A TORNADO IS NOT IMMEDIATELY LIKELY...IF ONE IS SPOTTED...
ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER... INCLUDING DESTRUCTIVE STRAIGHT LINE WINDS... AND POSSIBLY
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A
BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 3654 7868 3624 7880 3624 7896 3625 7897
3654 7897
TIME...MOT...LOC 2249Z 191DEG 23KT 3623 7890
$$
MWS5 follow-up statements
050
WWUS52 KRAH 152300
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
700 PM EDT THU MAY 15 2014
NCC077-145-152345-
/O.CON.KRAH.SV.W.0077.000000T0000Z-140515T2345Z/
GRANVILLE NC-PERSON NC-
700 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN GRANVILLE AND EASTERN PERSON COUNTIES...
AT 700 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROUGEMONT...OR 8 MILES SOUTHEAST OF ROXBORO...MOVING
NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
ROXBORO...BETHEL HILL...MAYO RESERVOIR AND SURL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE.
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER... INCLUDING DESTRUCTIVE STRAIGHT LINE WINDS... AND POSSIBLY
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A
BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 3654 7874 3627 7881 3624 7885 3624 7890
3627 7897 3654 7897
TIME...MOT...LOC 2300Z 192DEG 24KT 3631 7887
$$
MWS471
WWUS52 KRAH 152310
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
710 PM EDT THU MAY 15 2014
NCC077-145-152345-
/O.CON.KRAH.SV.W.0077.000000T0000Z-140515T2345Z/
GRANVILLE NC-PERSON NC-
710 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN GRANVILLE AND EASTERN PERSON COUNTIES...
AT 710 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR ROXBORO...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
SURL...BETHEL HILL AND MAYO RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF
THESE STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER... INCLUDING DESTRUCTIVE STRAIGHT LINE WINDS... AND POSSIBLY
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A
BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 3654 7874 3635 7880 3631 7883 3629 7888
3635 7894 3654 7897
TIME...MOT...LOC 2310Z 191DEG 21KT 3638 7886
$$
MWS758
WWUS52 KRAH 152320
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
720 PM EDT THU MAY 15 2014
NCC077-145-152345-
/O.CON.KRAH.SV.W.0077.000000T0000Z-140515T2345Z/
GRANVILLE NC-PERSON NC-
720 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN GRANVILLE AND NORTHEASTERN PERSON COUNTIES...
AT 719 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 7 MILES SOUTHWEST OF VIRGILINA...MOVING NORTH AT 30 MPH.
LOCATIONS IMPACTED INCLUDE...
BETHEL HILL AND MAYO RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A SUPERCELL THUNDERSTORM. DUE TO THE ROTATING NATURE OF THESE
STORMS...THEY ARE CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER... INCLUDING DESTRUCTIVE STRAIGHT LINE WINDS... AND POSSIBLY
TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...PREFERABLY INTO A
BASEMENT...OR AN INTERIOR ROOM SUCH AS A BATHROOM OR CLOSET.
&&
LAT...LON 3640 7878 3637 7886 3642 7892 3654 7897
3654 7874
TIME...MOT...LOC 2319Z 187DEG 26KT 3646 7885
$$
MWS130
WWUS52 KRAH 152327
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
727 PM EDT THU MAY 15 2014
NCC077-145-152345-
/O.CON.KRAH.SV.W.0077.000000T0000Z-140515T2345Z/
GRANVILLE NC-PERSON NC-
727 PM EDT THU MAY 15 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHWESTERN GRANVILLE AND NORTHEASTERN PERSON COUNTIES...
AT 727 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR VIRGILINA...MOVING NORTH AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
BETHEL HILL AND MAYO RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3641 7878 3644 7885 3647 7890 3654 7891
3654 7874
TIME...MOT...LOC 2327Z 191DEG 24KT 3650 7884
$$
MWS222
WWUS52 KRAH 152335
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
735 PM EDT THU MAY 15 2014
NCC077-145-152345-
/O.EXP.KRAH.SV.W.0077.000000T0000Z-140515T2345Z/
GRANVILLE NC-PERSON NC-
735 PM EDT THU MAY 15 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRANVILLE AND
NORTHEASTERN PERSON COUNTIES WILL EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3641 7878 3644 7885 3647 7890 3654 7891
3654 7874
TIME...MOT...LOC 2333Z 191DEG 23KT 3650 7884
$$
MWSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:56 PM EDT, 3 hours 53 minutes earlier.
Area forecast discussion, May 15, 2:56 PM EDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 256 PM EDT THU MAY 15 2014 .SYNOPSIS...A STRONG AND SLOW MOVING COLD FRONT WILL TRACK EASTWARD ACROSS THE REGION TODAY THROUGH FRIDAY. WEAK BUT COOL HIGH PRESSURE WILL BUILD IN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... AS OF 255 PM THURSDAY... DEEP TROUGH OVER THE CENTRAL US CONTINUES TO MOVE SLOWLY EASTWARD. COLD FRONT HAS MADE VERY LITTLE PROGRESS OVER THE PAST FEW HOURS... AND IS STILL LOCATED IN THE VICINITY OF THE TN/NC BORDER. NEXT SHORTWAVE ROUNDING THE BASE OF THE TROUGH OVER THE NEXT FEW HOURS SHOULD KICK IT IN TO EASTWARD MOTION. A LARGE AREA OF PREFRONTAL RAIN... WITH A FEW EMBEDDED THUNDERSTORMS IS CURRENTLY LOCATED ACROSS THE CENTRAL PORTION OF THE CWA. PRIMARY THREAT CONTINUES TO BE URBAN FLOODING... AS THE EARLIER BAND OF CONVECTION IS BEGINNING TO OUTRUN THE BEST FORCING... AND THE BEST SHEAR REMAINS OVER THE WESTERN PART OF THE STATE. THE SEVERE THREAT IS WANING... HOWEVER THE POTENTIAL FOR A WEAK SECONDARY LOW PRESSURE AREA TO DEVELOP OVER THE REGION... WHICH SHOULD SHOW ITSELF OVER THE NEXT FEW HOURS IF IT IS GOING TO DEVELOP... CONTINUES THE POTENTIAL FOR A SEVERE STORM. SHOWER ACTIVITY IS POSSIBLE THROUGH THE OVERNIGHT HOURS AS THE FRONT CROSSES THE AREA... AND CONDITIONS WILL REMAIN CLOUDY. LOWS IN THE LOW 50S TO LOW 60S W TO E. && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 255 PM THURSDAY... THE FRONT WILL BE IN THE COASTAL PLAIN AROUND 12Z FRIDAY... AND CLEARING THE CAROLINA COAST AROUND 18Z. UPPER LEVEL TROUGHING WILL REMAIN IN PLACE OVER THE EASTERN US ON FRIDAY. HIGHS WILL BE A FEW DEGREES BELOW NORMAL... IN THE LOW TO MID 70S. DRIER AIR WILL BEGIN TO MOVE IN BEHIND THE FRONT... WITH SKIES BECOMING MOSTLY CLEAR. MUCH COOLER LOWS IN THE MID 40S TO LOW 50S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 125 PM THURSDAY... SATURDAY THROUGH SUNDAY NIGHT: A SHORTWAVE ROUNDING THE BASE OF THE LONGWAVE TROUGH WILL MOVE ACROSS THE CAROLINAS ON SATURDAY. MODELS DEPICT A DECREASING TREND IN THE MOISTURE AS THE WAVE MOVES ACROSS OUR CWA...SO FOR NOW WILL KEEP THE FORECAST FOR SATURDAY DRY. HOWEVER BY SUNDAY...ANOTHER SHORTWAVE WILL CROSS OUR AREA LATER IN THE DAY. THE MOISTURE WITH THIS ONE LOOKS A LITTLE BETTER AND FARTHER NORTH...SO WILL INCLUDE A SLIGHT CHANCE POP ACROSS OUR FAR S/SE ZONES FOR THE AFTERNOON AND EVENING. TEMPS WILL RUN A FEW DEGREES BELOW NORMAL DURING THE WEEKEND UNDER THE INFLUENCE OF THE TROUGH AND ENHANCED CLOUD COVER ASSOC WITH THE AFOREMENTIONED SHORT WAVES. HIGHS IN THE MID-UPR 70S AND LOWS IN THE LOWER 50S. MONDAY THROUGH THURSDAY...A LONGWAVE RIDGE WILL BUILD ACROSS THE MISSISSIPPI RIVER VALLEY...DEEP SOUTH...AND TN VALLEY. OUR AREA WILL REMAIN UNDER NW FLOW ON THE EAST SIDE OF THIS RIDGE. WHILE MOST OF THIS PERIOD SHOULD BE DRY ACROSS OUR AREA WITH THE RIDGE BUILDING EAST...WE'LL HAVE TO WATCH THE WEAK DISTURBANCES AND RESULTING CONVECTIVE COMPLEXES THAT WILL LIKELY BE MOVING ACROSS THE TOP OF THE RIDGE AND DOWN THE EAST SIDE. ONE SUCH WAVE IS PROGGED TO MOVE ACROSS THE MID ATLANTIC REGION ON WEDNESDAY...AND MAY BRING A SLIGHT CHANCE FOR SHOWERS/TSTMS ACROSS OUR N/NE ZONES. TEMPS DURING THE FIRST HALF OF THE WEEK WILL REMAIN NEAR OR SLIGHTLY BELOW NORMAL GIVEN THE N/NW FLOW...BUT WILL WARM BACK TO OR ABOVE NORMAL BY MIDWEEK AS THE SFC HIGH MOVES TO OUR S AND E AND THE MIDLEVEL RIDGE BUILDS TOWARD THE CAROLINAS. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 137 PM WEDNESDAY... GENERALLY MVFR CIGS HAVE OVERSPREAD THE AREA... AS A BAND OF HEAVY RAIN WITH EMBEDDED THUNDERSTORMS HAS ADVANCED ACROSS KINT/KGSO... AND IS CURRENTLY AFFECTING KRDU/KFAY... AND WILL AFFECT KRWI AROUND 21Z. EASTWARD PROGRESSION OF THIS BAND IS SLOW... AND SEVERAL HOURS OF RAIN IS POSSIBLE AT THESE SITES. COLD FRONT WILL CLEAR THE CAROLINA COAST BY 18Z FRIDAY... AND CONDITIONS WILL RAPIDLY IMPROVE IN ITS WAKE... WITH WINDS BECOMING WESTERLY. VFR CONDITIONS ARE LIKELY THROUGH EARLY NEXT WEEK. && .RAH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 9 AM EDT THIS MORNING THROUGH THIS EVENING FOR NCZ007-021>023-038-039-073-074-083. && SYNOPSIS...HARTFIELD NEAR TERM...SEC SHORT TERM...SEC LONG TERM...NP AVIATION...SEC
Hazardous weather outlook, May 15, 12:05 PM EDT, 6 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 1205 PM EDT THU MAY 15 2014 NCZ008>011-024>028-040>043-075>078-085-086-088-089-161615- GRANVILLE-VANCE-WARREN-HALIFAX-ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE- CHATHAM-WAKE-JOHNSTON-WILSON-MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE- CUMBERLAND-SAMPSON- 1205 PM EDT THU MAY 15 2014 ...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN NOON AND 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ084-161615- RICHMOND- 1205 PM EDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. A FEW STORMS COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR AN ISOLATED TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN NOON AND 8 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ021-022-038-039-073-074-083-161615- FORSYTH-GUILFORD-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-ANSON- 1205 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR A TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 10 AM AND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. NCZ007-023-161615- PERSON-ALAMANCE- 1205 PM EDT THU MAY 15 2014 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 157 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS CENTRAL NORTH CAROLINA TODAY AS A SURFACE LOW DEVELOPS ALONG A COLD FRONT MOVING EAST INTO THE AREA. AN ISOLATED STORM COULD BECOME SEVERE...WITH A PRIMARY THREAT OF DAMAGING WINDS OR A TORNADO. THE THREAT FOR SEVERE WEATHER WILL BE GREATEST BETWEEN 10 AM AND 6 PM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, May 15, 4:25 PM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
425 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN 4 N GOLDSTON 35.65N 79.34W
05/15/2014 M1.93 INCH CHATHAM NC COCORAHS
STORM TOTAL SO FAR. RAIN STARTED JUST AFTER NOON.
&&
EVENT NUMBER RAH1401377
SHARPLocal storm report, May 15, 4:51 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HEAVY RAIN 4 N NEW HOPE 35.86N 78.57W
05/15/2014 M2.77 INCH WAKE NC TRAINED SPOTTER
&&
EVENT NUMBER RAH1401378
MWSLocal storm report, May 15, 5:15 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
515 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM FLASH FLOOD 1 N NEW HOPE 35.82N 78.56W
05/15/2014 WAKE NC BROADCAST MEDIA
SOUTHALL ROAD IN RALEIGH CLOSED
&&
EVENT NUMBER RAH1401379
ELLISLocal storm report, May 15, 5:21 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
521 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 SSE GARNER 35.68N 78.62W
05/15/2014 M3.23 INCH WAKE NC COCORAHS
3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.
0500 PM FLASH FLOOD 1 SSE GARNER 35.68N 78.62W
05/15/2014 WAKE NC COCORAHS
3.23 INCHES SINCE 230 PM RESULTED IN FLOODING.
&&
EVENT NUMBER RAH1401380
EVENT NUMBER RAH1401381
MWSLocal storm report, May 15, 5:22 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
522 PM EDT THU MAY 15 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM FLOOD RALEIGH 35.81N 78.64W
05/15/2014 WAKE NC MESONET
CRABTREE CREEK AT OLD WAKE FOREST ROAD WENT INTO FLOOD
AROUND 4PM. CRESTED AT 12.9 FT AT 445 PM.
&&
EVENT NUMBER RAH1401382
SHARPSpecial weather statement, May 15, 5:39 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
539 PM EDT THU MAY 15 2014
NCZ011-028-152230-
HALIFAX-EDGECOMBE-
539 PM EDT THU MAY 15 2014
...A HEAVY SHOWER WITH STRONG GUSTY WINDS WILL AFFECT PORTIONS OF
SOUTHEASTERN HALIFAX AND EDGECOMBE COUNTIES UNTIL 630 PM EDT...
AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
HEAVY SHOWER WITH GUSTY WINDS NEAR TARBORO...MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH THIS SHOWER.
LOCATIONS IMPACTED INCLUDE... TARBORO...SCOTLAND
NECK...PRINCEVILLE...KINGSBORO...HOBGOOD...SPEED...AND LEGGETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITH THIS STORM. IF THE
STORM INTENSIFIES AND ROTATION STRENGTHENS...A WARNING MAY NEED TO BE
ISSUED.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR CENTRAL NORTH CAROLINA.
LAT...LON 3609 7732 3600 7741 3594 7737 3575 7759
3585 7778 3630 7754 3633 7744 3629 7741
3627 7741 3624 7738 3621 7739 3616 7726
3614 7727 3612 7724 3612 7725 3611 7723
TIME...MOT...LOC 2136Z 207DEG 24KT 3587 7764
WSSThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:55 AM EDT | Flash Flood Watch | RAH | Alamance, Anson, Chatham, Cumberland, Davidson, Durham and 22 more | 25 hr |
| May 15, 8:47 AM EDT | Special Weather Statement | RAH | Forsyth | 58 min |
| May 15, 9:21 AM EDT | Special Weather Statement | RAH | Davidson, Stanly | 39 min |
| May 15, 9:55 AM EDT | Special Weather Statement | RAH | Anson, Montgomery, Stanly | 20 min |
| May 15, 9:57 AM EDT | Special Weather Statement | RAH | Guilford | 33 min |
| May 15, 10:09 AM EDT | Special Weather Statement | RAH | Randolph | 51 min |
| May 15, 10:38 AM EDT | Special Weather Statement | RAH | Randolph | 37 min |
| May 15, 10:42 AM EDT | Areal Flood Advisory | RAH | Anson, Davidson, Forsyth, Guilford, Montgomery, Moore and 3 more | 5 hr |
| May 15, 10:44 AM EDT | Special Weather Statement | RAH | Montgomery, Richmond | 46 min |
| May 15, 11:14 AM EDT | Special Weather Statement | RAH | Alamance | 46 min |
| May 15, 11:23 AM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| May 15, 11:31 AM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| May 15, 11:47 AM EDT | Special Weather Statement | RAH | Lee | 43 min |
| May 15, 12:26 PM EDT | Special Weather Statement | RAH | Wake | 34 min |
| May 15, 12:42 PM EDT | Special Weather Statement | RAH | Wake | 33 min |
| May 15, 12:48 PM EDT | Special Weather Statement | RAH | Durham | 27 min |
| May 15, 1:24 PM EDT | Special Weather Statement | RAH | Wake | 21 min |
| May 15, 1:28 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Wake | 47 min |
| May 15, 1:51 PM EDT | Areal Flood Advisory | RAH | Durham, Orange, Wake | 114 min |
| May 15, 2:26 PM EDT | Special Weather Statement | RAH | Franklin | 64 min |
| May 15, 3:19 PM EDT | Flash Flood Warning | RAH | Wake | 3 hr |
| May 15, 3:35 PM EDT | Special Weather Statement | RAH | Wayne | 25 min |
| May 15, 5:39 PM EDT | Special Weather Statement | RAH | Edgecombe | 51 min |
| May 15, 5:54 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Durham, Granville, Orange | 66 min |
| May 15, 6:06 PM EDT | Tornado Warning | RAH | Durham | 24 min |
| May 15, 6:35 PM EDT | Flash Flood Warning | RAH | Orange | 3 hr |
| May 15, 6:54 PM EDT | Tornado Warning | RAH | Granville, Person | 36 min |
| May 15, 7:06 PM EDT | Special Weather Statement | RAH | Durham | 54 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.